Charles F. Curran, PhD.; James K. Luce, MD.
To the Editor: Nine cases of palmar-plantar erythrodysesthesia associated with fluorouracil have been reported to Adria Laboratories since 1981. The reactions described included tenderness, swelling, and erythema of palmar and plantar surfaces. Occasionally, the attendant pain was severe enough to interfere with walking and all hand-grasping activities. Varying degrees of desquamation occurred in three of the nine cases (33%). Only four patients (44%) received fluorouracil by continuous infusion for various intermittent periods, ranging from 15 to 59 consecutive days of dosing. All other patients received bolus doses. The duration of treatment before onset of the reaction ranged from 15 days
Charles F. Curran, James K. Luce. Fluorouracil and Palmar-Plantar Erythrodysesthesia. Ann Intern Med. 1989;111:858. doi: 10.7326/0003-4819-111-10-858_1
Download citation file:
Published: Ann Intern Med. 1989;111(10):858.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use